Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Taking Flomax and Proscar for BPH.occasional blood in semen.Why this is happening ?

I am 69 years old, good health, sexually active, taking Flomax and Proscar for BPH, PSA normal. No problems except I have had occasional traces of old (dark brown) blood in my semen for last couple of months (not always). Then Dentist identified a tooth infection, prescribed Amoxicillin , and then did a root canal 2 weeks ago. Last 3 orgasms had no evident discoloration. Could the blood traces have been related to the tooth infection and cleared up with the Amoxicillin?
Asked On : Sun, 19 Dec 2010
Answers:  1 Views:  462
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response

Thanks for writing to us.

The traces of blood in the semen could be due to an infection in the prostate or epididymis. Such an infection is not likely to be transmitted from the tooth. Taking a course of antibiotic has fortunately taken care of both the infections. Since you have not seen any traces of blood now so there is nothing more to worry.

I hope this information has been both informative and helpful for you.


Dr. Praveen Tayal

Answered: Thu, 13 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor